MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GLIDEPATH; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 GLIDEPATH; DIALYSIS CATHETER
Catalog Number 5304150
Medical Device Problem Codes Loss of or Failure to Bond (1068); Fracture (1260); Difficult to Insert (1316); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the valve of the peel away introducer was allegedly broken off.It was further reported that the catheter was allegedly difficult to insert through the peel away sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 08/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one fully peeled 10.0fr peel-apart sheath for evaluation.Visual evaluation was performed.Both valve caps were noted to be detached from the t-handle.Ultrasonic weld material was noted throughout the detached valve caps.According to manufacturing review, a closer view showed that the valve and top caps were detached from the t-handle, it was observed that the valve was not separated, however, it had a longitudinal cut towards one of the edges.Therefore, the investigation is confirmed for the reported loss of or failure to bond and material separation.However, the investigation is inconclusive for the reported difficult to insert issue as the exact circumstance at the time of the event reported event was unknown.The root cause was related to manufacturing.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: received one fully peeled 10.0fr peel-apart sheath for evaluation.Visual evaluation was performed.Both valve caps were noted to be detached from the t-handle.Ultrasonic weld material was noted throughout the detached valve caps.According to manufacturing review, a closer view showed that the valve and top caps were detached from the t-handle, it was observed that the valve was not separated, however, it had a longitudinal cut towards one of the edges.Therefore, the investigation is confirmed for the reported loss of or failure to bond, material separation.However, the investigation is inconclusive for the reported difficult to insert issue as the exact circumstance at the time of the event reported event was unknown.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a dialysis catheter placement procedure, the valve of the peel away introducer sheath allegedly broke off as an attempt was made to peel it away.It was further reported that the catheter was then allegedly difficult to insert through the peel away sheath, therefore, another device had to be opened and backtrack to complete the procedure.There was no reported patient injury.

Brand Name
GLIDEPATH
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18885162
Report Number3006260740-2024-01023
Device Sequence Number2997766
Product Code MSD
UDI-Device Identifier00801741187308
UDI-Public(01)00801741187308(11)230915(17)240831(10)REHU3239
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K200627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number5304150
Device Lot NumberREHU3239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer05/21/2024
12/03/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date05/28/2024
12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown